Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


An algebra of distributions on an open interval

Author: Harris S. Shultz
Journal: Trans. Amer. Math. Soc. 169 (1972), 163-181
MSC: Primary 46F05
MathSciNet review: 0308775
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (a,b)$ be any open subinterval of the reals which contains the origin and let $ \mathfrak{B}$ denote the family of all distributions on $ (a,b)$ which are regular in some interval $ ( \in ,0)$, where $ \in < 0$. Then $ \mathfrak{B}$ is a commutative algebra: Multiplication is defined so that, when restricted to those distributions on $ (a,b)$ whose supports are contained in $ [0,b)$, it is ordinary convolution. Also, $ \mathfrak{B}$ can be injected into an algebra of operators; this family of operators is a sequentially complete locally convex space. Since it preserves multiplication, this injection serves as a generalization (there are no growth restrictions) of the two-sided Laplace transformation.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46F05

Retrieve articles in all journals with MSC: 46F05

Additional Information

PII: S 0002-9947(1972)0308775-4
Keywords: Generalized functions, operational calculus, Schwartz distributions, two-sided Laplace transformation, Fourier transformation
Article copyright: © Copyright 1972 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia